Flood, Broome
- When
- June 28, 9:00 AM EST to 6:00 PM EST
- Where
- Broome County, Deposit
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.160, -75.820 (the zone’s center; the record gives no point)
At Oquaga Creek at Deposit, record flooding occurred. 51 feet June 28, 2006 at 10:00 AM.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BGM wrote it up.
At Oquaga Creek at Deposit, record flooding occurred. The crest was 10.51 feet June 28, 2006 at 10:00 AM. The old records are 8.98 feet July 4, 1970; 8.44 feet September 18, 2004; and 7.61 feet April 3, 2005.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 28, 5:50 AM EST, 3 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 650 AM EDT WED JUN 28 2006 .SHORT TERM (TODAY - THURSDAY)... UPDATE...HAVE DROPPED FFA FOR FINGER LAKES REGION AS HEAVIEST RAINFALL FINALLY BEGINNING TO PULL EAST. REMAINDER OF CWA LOOKS ON TRACK FOR A NOON EXPIRATION TIME. -PB PREV DISCUSSION... MODERATE-HEAVY RAIN CONTINUES ACROSS MOST OF THE FA TONIGHT. ABUNDANT MOISTURE REMAINS ACROSS THE AREA AS TROPICAL MOISTURE PLUME CONTINUES TO STREAM NORTH AHEAD OF LOW. THIS SYSTEM IS NOW LOCATED OVER THE DELMARVA PENINSULA AND ENHANCING RAIN OVER SE PA. UNFORTUNATELY...MOST OF THIS WILL WORK ITS WAY INTO CENTRAL AND EASTERN FA THIS MORNING. SATELLITE PCPN ESTIMATES PER NESDIS ESTIMATING MAX RAINFALL RATES IN THIS TROPICAL BAND OF 1.2-1.5 INCHES PER HALF HOUR. ANOTHER 1-3 INCHES MAY OCCUR AS THIS LOW LIFTS NORTH INTO NEPA/CNY THRU 15Z. OF COURSE...ANY CONVECTION WILL PRODUCE LOCALLY HEAVIER RAINFALL AMOUNTS. ONE BAND STRETCHES FROM WAYNE INTO OTSEGO CNTY...WITH POSSIBLE 1-2 INCH PER HOUR AMOUNTS OUT OF THIS. BIGGEST AREA OF FOCUS FOR HVY RAINFALL WILL BE CATSKILLS AND POCONOS ONCE AGAIN. STILL AN INCREDIBLE AMOUNT OF RAIN TO COME. WIDESPREAD FLDG HAS BEEN REPORTED ACROSS MOST CTYS WITH EVENT RAPIDLY EVOLVING INTO SIGNIFICANT RIVER FLOODING. MODERATE-MAJOR FLOODING FCST FOR MANY POINTS ACROSS THE FA...WITH FLOOD OF RECORD FCST FOR A FEW POINTS. IN FACT...RECORD FLOODING HAS ALREADY BEEN REACHED AT CONKLIN TONIGHT. WITH ANOTHER 1-3 INCHES FCST...ALL PCPN WILL RUN OFF INTO THE RIVER SYSTEM AND AGGRAVATE ONGOING FLOODING. LOW WILL SLOWLY PULL NORTH AND EAST...WITH PCPN FINALLY COMING TO AN END LATE THIS AFTERNOON INTO THIS EVENING. UPPER TROF HANGS BACK WEST THROUGH THE SHORT TERM. SCTD STORMS POSSIBLE EACH AFTERNOON AS AIRMASS DESTABILIZES. WITH FAIRLY STRONG MID-LEVEL FLOW...DRYING AT MID AND UPPER LEVELS AND WET-BULB ZEROES DROPPING BLO 9KFT...ISOLD STRONG TO SVR STORMS POSSIBLE NEXT COUPLE OF DAYS. -PB && .AVIATION (28/06Z TO 29/06Z)... OCNL MOD-HVY RAIN EXPECTED AT ERN AND SRN TAF SITES THRU APPROX 14Z. MAINLY MVFR CIGS EXPECTED THRU THE PERIOD...OCCASIONALLY DROPPING TO IFR IN SHOWERS. CONDS BEGIN TO IMPROVE AT KUCA/KBGM/ KAVP TO VFR AFTER 14Z. ELSEWHERE...PREVAILING VFR WITH OCNL MVFR CIGS EXPECTED. && .LONG RANGE (THU NIGHT - MONDAY)... FCST AREA REMAINS UNDER THE INFLUENCE OF AN UPPER TROF...AND ASSOCIATED WET AND COOL CONDS...THRU THE PD. GOOD NEWS IS THAT THE TROPICAL CONNECTION TO THE TROF SHD BE BKN BY THE BEGINNING OF THE PD...SO WHILE A CHANCE OF RAIN WILL REMAIN THRU MUCH OF THE PD...AMTS WILL BE LGT. FLWD HPC GUID FOR TEMPS...AND CLOSE TO HPC FOR POPS. MORFORD && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...FLASH FLOOD WATCH FOR NYZ009-018-036-037-044>046- 055>057-062 UNTIL NOON EDT. .PA...FLASH FLOOD WATCH FOR PAZ038>040-043-044-047-048-072 UNTIL NOON EDT. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 454 AM EDT WED JUN 28 2006 NYZ009-018-024-025-036-037-044>046-055>057-062-PAZ038>040-043-044- 047-048-072-290900- NORTHERN ONEIDA-ONONDAGA-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA- CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 454 AM EDT WED JUN 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT VERY HEAVY RAINFALL WILL CONTINUE ACROSS THE AREA INTO THIS AFTERNOON. THE FLASH FLOOD THREAT WILL CONTINUE THROUGH NOON TODAY...BEFORE DIMINISHING THIS AFTERNOON. WIDESPREAD RIVER FLOODING WILL CONTINUE...WITH MODERATE TO MAJOR FLOODING FORECAST FOR MANY RIVERS. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY IN SUPPORT OF HEAVY RAINFALL AND FLOODING. RAINFALL SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS OF ONE INCH OR GREATER TO THE NATIONAL WEATHER SERVICE IN BINGHAMTON. NYZ015>017-022-023-290900- YATES-SENECA-SOUTHERN CAYUGA-STEUBEN-SCHUYLER- 454 AM EDT WED JUN 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS MAY PRODUCE LOCALLY HEAVY RAINFALL EARLY THIS MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. PB
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
601 AM EDT WED JUN 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 AM FLASH FLOOD OWEGO 42.10N 76.26W
06/28/2006 TIOGA NY EMERGENCY MNGR
NUMEROUS ROADS REMAIN CLOSED COUNTYWIDE DUE TO FLOODING
0425 AM FLASH FLOOD ITHACA 42.44N 76.50W
06/28/2006 TOMPKINS NY EMERGENCY MNGR
SEVERAL ROADS STILL CLOSED IN COUNTY DUE TO FLOODING
0425 AM FLASH FLOOD HAMILTON 42.82N 75.55W
06/28/2006 MADISON NY EMERGENCY MNGR
NUMEROUS ROADS CLOSED ACROSS SOUTHERN HALF OF COUNTY DUE
TO FLOODING
0510 AM FLASH FLOOD UTICA 43.10N 75.23W
06/28/2006 ONEIDA NY EMERGENCY MNGR
NUMEROUS ROADS CLOSED THROUGHOUT COUNTY DUE TO FLOODING
0510 AM FLASH FLOOD MONTICELLO 41.65N 74.69W
06/28/2006 SULLIVAN NY LAW ENFORCEMENT
COUNTYWIDE FLOODING
0530 AM FLASH FLOOD WALTON 42.17N 75.13W
06/28/2006 DELAWARE NY CO-OP OBSERVER
WIDESPREAD FLOODING. SEVERAL BUSINESSES DAMAGED IN TOWN.
0540 AM FLASH FLOOD HAWLEY 41.48N 75.18W
06/28/2006 WAYNE PA LAW ENFORCEMENT
SEVERAL ROADS CLOSED DUE TO FLOODING
&&
PBPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
745 AM EDT WED JUN 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 AM FLASH FLOOD WINDSOR 42.08N 75.64W
06/28/2006 BROOME NY TRAINED SPOTTER
ROAD COMPLETELY WASHED OUT IN TOWN. SEVERAL MINOR
WASHOUTS ON OTHER ROADS.
&&
PBThe national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2006Every state in 2006This day in weather historyWarnings in New York, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516337.